MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-SNAP SHUNT VENTRICULAR CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTR

MEDTRONIC NEUROSURGERY CSF-SNAP SHUNT VENTRICULAR CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTR
Model Number 41407
Medical Device Problem Codes Break (1069); Fracture (1260); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: this event occurred in (b)(6).Device evaluated by mfr: no products have been returned to medtronic for analysis.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that the patient received a vp-shunt in 2018, due to the "nph" diagnosis.There is a history of clinical deterioration "since some months" and an x-ray picture showed interruption at the ventricular catheter.The product was noted to be damaged.The procedure was completed with a new product during a revision surgery.It was noted that it was unknown if any broken pieces of the product remain inside the patient's body.There was no reported impact to the patient.
 
Event or Problem Description
Additional information was received.Clarification determined that the shunt was not working properly and there symptoms the patient was experiencing.There were no damaged pieces left in the patients body.The issues had been occurring for 3-5 months.The doctor was unable to find anything in the patients life that would cause this issue and was unable to determine the cause of the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-SNAP SHUNT VENTRICULAR CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTR
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14014530
Report Number2021898-2022-00087
Device Sequence Number15021370
Product Code LKG
UDI-Device Identifier00643169472334
UDI-Public00643169472334
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number41407
Device Catalogue Number41407
Device Lot NumberE41718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown